Alert archive / New Jersey / Gale Watches in 2009
Gale Watch 10, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Nov 4, 2009, 2:24 AM EST. It took effect at Nov 5, 2009, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 4, 2009, 2:24 AM EST (07:24 UTC)
- In effect from
- Nov 5, 2009, 6:00 PM EST
- Expired
- Nov 5, 2009, 2:52 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
822 WHUS71 KPHI 040724 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 224 AM EST WED NOV 4 2009 ANZ430-431-041500- /O.CAN.KPHI.SC.Y.0080.000000T0000Z-091104T1100Z/ /O.NEW.KPHI.GL.A.0010.091105T2300Z-091106T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 224 AM EST WED NOV 4 2009 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY THAT WAS PREVIOUSLY IN EFFECT HAS BEEN CANCELLED. COLD HIGH PRESSURE WILL BE BUILDING OVER THE REGION THURSDAY NIGHT AS LOW PRESSURE MOVES BY TO THE EAST. THE INCREASED GRADIENT COMBINED WITH COLD AIR ON WARMER WATERS MEANS THERE IS THE POTENTIAL FOR GALE FORCE WINDS THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ453>455-041500- /O.CON.KPHI.SC.Y.0080.000000T0000Z-091104T1500Z/ /O.NEW.KPHI.GL.A.0010.091105T2300Z-091106T1100Z/ COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 224 AM EST WED NOV 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. GUSTY NORTHWEST WINDS AROUND 25 KT WILL DIMINISH THIS MORNING AS THE WIND GRADIENT RELAXES. SEAS OF 4 TO 6 FT WILL DECREASE TO 2 TO 4 FT ONCE THE WIND DIMINISHES. COLD HIGH PRESSURE WILL BE BUILDING OVER THE REGION THURSDAY NIGHT AS LOW PRESSURE MOVES BY TO THE EAST. THE INCREASED GRADIENT COMBINED WITH COLD AIR ON WARMER WATERS MEANS THERE IS THE POTENTIAL FOR GALE FORCE WINDS THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ450>452-041500- /O.CON.KPHI.SC.Y.0080.000000T0000Z-091104T1500Z/ /O.NEW.KPHI.GL.A.0010.091105T2300Z-091106T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 224 AM EST WED NOV 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. GUSTY NORTHWEST WINDS AROUND 25 KT WILL DIMINISH THIS MORNING AS THE WIND GRADIENT RELAXES. SEAS OF 4 TO 6 FT WILL DECREASE TO 2 TO 4 FT ONCE THE WIND DIMINISHES. COLD HIGH PRESSURE WILL BE BUILDING OVER THE REGION THURSDAY NIGHT AS LOW PRESSURE MOVES BY TO THE EAST. THE INCREASED GRADIENT COMBINED WITH COLD AIR ON WARMER WATERS MEANS THERE IS THE POTENTIAL FOR GALE FORCE WINDS THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RNS
3 follow-up statements
987 WHUS71 KPHI 041132 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 632 AM EST WED NOV 4 2009 ANZ450>455-042100- /O.CAN.KPHI.SC.Y.0080.000000T0000Z-091104T1500Z/ /O.CON.KPHI.GL.A.0010.091105T2300Z-091106T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 632 AM EST WED NOV 4 2009 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. WINDS HAVE DROPPED BELOW 25 KT THIS MORNING SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. COLD HIGH PRESSURE WILL BE BUILDING OVER THE REGION THURSDAY NIGHT AS LOW PRESSURE MOVES BY TO THE EAST. THE INCREASED GRADIENT COMBINED WITH COLD AIR ON WARMER WATERS MEANS THERE IS THE POTENTIAL FOR GALE FORCE WINDS THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-431-042100- /O.CON.KPHI.GL.A.0010.091105T2300Z-091106T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 632 AM EST WED NOV 4 2009 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. COLD HIGH PRESSURE WILL BE BUILDING OVER THE REGION THURSDAY NIGHT AS LOW PRESSURE MOVES BY TO THE EAST. THE INCREASED GRADIENT COMBINED WITH COLD AIR ON WARMER WATERS MEANS THERE IS THE POTENTIAL FOR GALE FORCE WINDS THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
248 WHUS71 KPHI 041934 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 234 PM EST WED NOV 4 2009 ANZ430-431-450>455-051000- /O.EXT.KPHI.GL.A.0010.091105T2300Z-091106T1700Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 234 PM EST WED NOV 4 2009 ...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE GALE WATCH IS NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. COLD HIGH PRESSURE WILL BE BUILDING OVER THE REGION THURSDAY NIGHT AS LOW PRESSURE MOVES BY TO THE EAST. THE INCREASED GRADIENT COMBINED WITH COLD AIR ON WARMER WATERS MEANS THERE IS THE POTENTIAL FOR GALE FORCE WINDS THURSDAY NIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
121 WHUS71 KPHI 050752 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 252 AM EST THU NOV 5 2009 ANZ430-431-450>455-052000- /O.UPG.KPHI.GL.A.0010.091105T2300Z-091106T1700Z/ /O.NEW.KPHI.GL.W.0017.091105T2300Z-091106T1700Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 252 AM EST THU NOV 5 2009 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. LOW PRESSURE WILL MOVE NORTH ALONG THE MID ATLANTIC COAST AS A COLD HIGH PRESSURE BUILDS IN FROM THE WEST THIS AFTERNOON. THE TWO WILL TIGHTEN THE WIND GRADIENT WHILE PULLING MUCH COOLER AIR DOWN ACROSS THE WARMER WATERS. AS A RESULT, THE WINDS WILL CONTINUE INCREASING DURING THE LATE AFTERNOON HOURS AND REACH GALE FORCE GUSTS LATE THIS EVENING INTO THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ EBERWINE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Nov 3, 9:30 PM EST, 4 hours 54 minutes earlier.
Area forecast discussion, Nov 3, 9:30 PM EST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EST TUE NOV 3 2009
.SYNOPSIS...
A HIGH PRESSURE SYSTEM IN THE MISSISSIPPI VALLEY WILL MOVE RAPIDLY
EAST TONIGHT AND REACH VIRGINIA WEDNESDAY MORNING BEFORE HEADING
OFFSHORE BY WEDNESDAY EVENING. ANOTHER COLD FRONT WILL MOVE
SOUTHEAST FROM THE GREAT LAKES AND MOVE THROUGH THE REGION ON
THURSDAY. A LOW PRESSURE SYSTEM WILL DEVELOP OFF OF THE CAROLINA
COAST AND RAPIDLY INTENSIFY AS IT MERGES WITH THIS FRONTAL BOUNDARY
THURSDAY NIGHT. A PAIR OF HIGH PRESSURE SYSTEMS SHOULD THEN DOMINATE
THE WEATHER PATTERN FROM THE WEEKEND INTO THE EARLY PART OF NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AT 800 PM, THE COLD FRONT WAS OFF THE COAST AND HIGH PRESSURE WAS
BUILDING INTO OUR REGION FROM THE WEST. THE SKY WAS MAINLY CLEAR.
THE CLOUDS AND LIGHT SHOWERS APPROACHING FROM THE NORTHWEST WERE
ERODING BEFORE THEY REACHED OUR REGION. TEMPERATURES WERE MAINLY IN
THE 40S AND LOWER 50S.
UNDER A MAINLY CLEAR SKY WITH A BRIGHT HUNTERS MOON, TEMPERATURES
SHOULD DROP AS THE NORTHWEST WIND GRADUALLY DIMINISHES. WE WILL
LEAVE THE FREEZE WARNINGS AND THE FROST ADVISORIES IN PLACE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
FOR WEDNESDAY A NOT TOO SHABBY DAY FOR THE FIRST WEEK OF NOVEMBER AS
HIGH PRESSURE CRESTS THE MIDDLE ATLANTIC STATES. SOME MIDDLE AND
HIGH LEVEL CLOUDS SHOULD START MOVING INTO OUR CWA DURING THE
AFTERNOON. WHILE MOS GUIDANCE HAS CREPT UPWARD, MODEL FCST
THICKNESSES HAVE NOT. SO WE WILL GO THE MORE CONSERVATIVE ROUTE WITH
THE GUIDANCE DATA SETS.
WEDNESDAY NIGHT INTO THURSDAY AT THIS JUNCTURE HAS ALL THE
APPEARANCES OF MUCH TO FORECAST ABOUT NOTHING. FOR OUR CWA THE
UPCOMING EVENT IS IN MUCH DISARRAY AS ALL OF THE FORCING FEATURES DO
NOT GET STACKED. ON WEDNESDAY NIGHT THE DPVA AND MID LEVEL Q-VEC
CONVERGENCE ARE FORECAST TO OUTRUN THE MOISTURE DURING THE WAA
PHASE. WHAT WAA THERE IS NOT FORECAST TO BE TERRIBLY IMPRESSIVE TO
START AND THERE ARE PROBABLY 100 OTHER DAYS OUR OF THE YEAR THAT
HAVE STRONGER FCST ISENTROPIC LIFT. ON THURSDAY DAY, AS THE TROF
SHARPENS, THE COOLING OF THE AIR MASS ALOFT SHOULD HELP TRIGGER SOME
INSTABILITY SHOWERS, BUT THE DEEP SYNOPTIC FORCING (JET STREAM, ET
AL) SHOULD BE OFFSHORE WITH THAT BOOMING LOW PRESSURE SYSTEM.
THE LATEST ECMWF RUN HAS OUR CWA CENTERED IN A PRECIPITATION HOLE
WHICH GIVEN THE PATTERN AND EVOLUTION SEEMS LOGICAL AT THIS TIME.
THUS AT THIS JUNCTURE WE BELIEVE GOING BLO STAT GUIDANCE AND WITH
ONLY CHANCE POPS OUGHT TO DO IT FOR OUR CWA UNLESS SUBSEQUENT RUNS
STACK THE FORCING BETTER. WHERE PCPN DOES OCCUR EVENT TOTALS S/B
LESS THAN ONE TENTH OF AN INCH MOST AREAS. AS FOR PTYPE POTENTIAL,
THROUGH WEDNESDAY NIGHT THE FORECAST 1000-850MB THICKNESSES REMAIN
FAIRLY HIGH AND OTHER THAN HIER TRRN LOCALES, ANY PCPN OR VIRGA
SHOULD BE IN THE FORM OF RAIN. AS THE AIR MASS COOLS ALOFT AS
THURSDAY PROGRESSES, THE CHANCES FOR SNOW AS A PTYPE SHOULD REMAIN
CONSTANT AS COLDER AIR ALOFT SHOULD COMPENSATE FOR HIGHER BOUNDARY
LAYER TEMPS, AGAIN MAINLY FAR NWRN CWA. WITH FORECAST TOTAL TOTALS
INTO THE 50S THERE SHOULD BE SOME FAIRLY IMPRESSIVE LOOKING CUMULI
THURSDAY, NOT THE TYPICAL FLAT AS A PANCAKE STRATOCU THAN NORMALLY
MONOPOLIZES THE NOVEMBER SKY.
WE WENT ABOVE THE MOS GUIDANCE DATASETS FOR MIN TEMPS WED NIGHT
BECAUSE OF THE FASTER ARRIVAL OF THE CLOUDS. THURSDAY REMAINS A BIT
MORE PROBLEMATICAL AS INCREASING NW WINDS WOULD INITIALLY INCREASE
MAX TEMP POTENTIAL. WE WENT SLIGHTLY UNDER MOS BANKING THAT THIS
WILL NOT HAPPEN FAST ENOUGH.
ON THURSDAY NIGHT A CHANNELIZED VORT MAX IS FORECAST TO LIFT
NORTHEAST THROUGH OUR CWA. WE KEPT A LOW CHANCE FOR PCPN MAINLY
DURING THE EVENING. AS THE NIGHT PROGRESSES, THE CHANCES FOR SNOW AS
A PTYPE WILL INCREASE. IT SHOULD GET QUITE BLUSTERY THURSDAY NIGHT
INTO FRIDAY, BUT WIND GUSTS FOR NOW ARE EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA.
HIGH PRESSURE SHOULD START BUILDING EASTWARD ON FRIDAY. THE LAKE
EFFECT FLOW CONTINUES THROUGH MOST OF THE DAY. WE OFTEN CUT OFF
FLURRY CHANCES TOO SOON IN OUR POCONO CWA AND IS CURRENT REASON FOR
CONTINUING THE FLURRY CHANCES. OTHERWISE WE SHOULD COME CLOSE TO
FULL ADIABATIC BELOW 850MB BECAUSE OF THE NW FLOW AND MEX MOS MAX
TEMPS LOOK REASONABLE BASED ON AT LEAST A PARTLY SUNNY SKY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THIS TIME FRAME WILL START WITH A TRANSITION FROM AN AMPLIFIED
UPPER-LEVEL FLOW REGIME TO A MORE ZONAL ONE. THE FLOW PATTERN THEN
SHIFTS MORE TOWARD AMPLIFICATION AS A STRONG SHORT WAVE MOVES INTO
THE WEST AND AMPLIFIES FURTHER OVER THE ROCKIES. THE INITIAL ZONAL
FLOW WILL HELP TO EJECT A COASTAL LOW AWAY FROM NEW ENGLAND EARLY
ON, THEN AS THE UPPER-LEVEL FLOW BEGINS TO BUCKLE ACROSS THE WEST, A
RIDGE WILL BUILD FROM THE PLAINS THEN TRANSLATE EASTWARD WITH TIME.
HPC GENERALLY WENT WITH THE SLOWER ECMWF AND ITS OWN ENSEMBLE MEAN
AS MOST OF THE MODEL GUIDANCE HAS TRENDED SLOWER AND STRONGER WITH A
SHORT WAVE TROUGH APPROACHING THE WEST AND THEN AMPLIFYING OVER THE
ROCKIES. WE INITIALIZED THE DATABASE WITH HPC GUIDANCE THEN MADE
SOME MAINLY MINOR ADJUSTMENTS BASED ON ADDITIONAL COLLABORATION WITH
OUR SURROUNDING OFFICES.
BASED ON THE ABOVE, THE COASTAL STORM EAST OF NEW ENGLAND IS
FORECAST TO BE FAR REMOVED FROM OUR AREA EARLY FRIDAY NIGHT AS HIGH
PRESSURE BUILDS IN FROM THE WEST. THIS WILL ALLOW THE PRESSURE
GRADIENT TO RELAX, RESULTING IN LESS WIND AND A COLD NIGHT FRIDAY
NIGHT. AS THIS SURFACE HIGH SLIDES SOUTH AND EASTWARD SATURDAY, MORE
FOCUSED WAA WILL BE ONGOING ACROSS THE CENTRAL PLAINS TO THE GREAT
LAKES REGION. THIS WILL TEND TO ORGANIZE A WARM FRONT FROM THE
NORTHERN OHIO VALLEY INTO CANADA. THE BULK OF THIS WARM FRONT SHOULD
TRACK NORTHWEST OF OUR AREA, ALTHOUGH SOME CLOUDS MAY SPILL INTO OUR
CWA ESPECIALLY ACROSS THE NORTHWEST ZONES. MEANWHILE, A COLD FRONT
MOVING THROUGH THE MIDWEST SATURDAY WILL PROGRESS EASTWARD SUNDAY.
AS THE UPPER-LEVEL RIDGE BEGINS TO AMPLIFY TO OUR WEST SUNDAY, THE
AFOREMENTIONED FRONTAL BOUNDARY MAY END UP WEAKENING OR EVEN
DISSIPATING AS IS SLIDES INTO OUR AREA SUNDAY NIGHT. HIGH PRESSURE
IS THEN FORECAST TO REMAIN OVER THE EAST THROUGH TUESDAY AS THE MAIN
ENERGY AMPLIFIES ACROSS THE WEST AND EJECTS INTO THE PLAINS. AFTER A
RATHER CHILLY START SATURDAY, THIS FLOW REGIME WILL TEND TO LEAD TO
AN OVERALL MODERATION IN TEMPERATURES FOR MOST LOCALES THROUGH THE
PERIOD. FOR NOW, WE WENT WITH A DRY FORECAST FOR THIS ENTIRE TIME
FRAME.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
A WEAK COLD FRONT CONTINUES TO SLIDE TO OUR EAST EARLY THIS EVENING.
IN ITS WAKE, THE SURFACE WINDS HAVE TURNED MORE NORTHWESTERLY. WHILE
MOST TERMINALS WILL START WITH WINDS NEAR 10 KNOTS, WE ARE ALREADY
SEEING THESE WINDS DECOUPLE AT THE SURFACE IN SOME AREAS DUE TO THE
LOSS OF DAYTIME HEATING AND DIMINISHING VERTICAL MIXING. MOST OF OUR
TERMINALS WILL CONTINUE TO HAVE A DIMINISHING WIND THROUGH THE
NIGHT. THE STRATOCUMULUS AND ALTOCUMULUS HAVE THINNED OUT ACROSS
MOST OF OUR AREA EARLY THIS EVENING, HOWEVER SOME COLDER AIR SEEPING
IN FROM THE WEST MAY HOLD SOME CLOUDINESS FOR AWHILE LONGER.
OTHERWISE, NOT MUCH IN THE WAY OF CLOUDS ARE ANTICIPATED FOR THE
NIGHT WITH VFR CONDITIONS EXPECTED. GIVEN THE DRIER AIR SETTLING
INTO THE AREA TONIGHT, WE DID NOT INCLUDE ANY FOG AT OUR MORE PRONE
TERMINALS /I.E. KRDG AND KMIV/.
FOR WEDNESDAY, HIGH PRESSURE WILL SLIDE ACROSS OUR AREA ALLOWING A
LIGHT WIND TO OCCUR. THIS LIGHTNESS IN THE SURFACE WINDS MAY ALLOW
FOR A TOUGH WIND DIRECTION FORECAST, ALTHOUGH THE TREND SHOULD BE
FOR ALL TERMINALS TO SHIFT TO A SOUTHWEST TO SOUTH-SOUTHEAST
DIRECTION THROUGH THE DAY. THE NEXT SYSTEM WILL THEN BE APPROACHING
LATE IN THE DAY FROM THE GREAT LAKES REGION. THIS SHOULD TEND TO
TOSS SOME MID TO HIGH LEVEL CLOUDS OUR WAY THROUGH THE AFTERNOON
WITH THE CEILINGS LOWERING SOME TOWARD 00Z THURSDAY. OVERALL, VFR
CONDITIONS ARE EXPECTED TO PREVAIL.
OUTLOOK...
A COLD FRONT IS SCHEDULED TO ARRIVE ON THURSDAY ALONG WITH A FAIRLY
STRONG POCKET OF ENERGY IN THE UPPER ATMOSPHERE. THIS WILL ALLOW A
STORM SYSTEM TO DEVELOP OFF THE COAST, THEN STRENGTHEN AS IT MOVES
NORTHEASTWARD AND OFF THE NEW ENGLAND COAST THURSDAY NIGHT AND
FRIDAY. THIS SYSTEM LOOKS TO DEVELOP TO FAR EAST, THEREFORE MOST OF
THE ASSOCIATED WEATHER IS ANTICIPATED TO STAY AWAY FROM OUR
TERMINALS. HOWEVER, SOME SHOWERS CANNOT BE RULED OUT THURSDAY INTO
FRIDAY AND CEILINGS COULD LOWER TO MARGINAL VFR FOR A TIME. THE MAIN
IMPACT FROM THIS SHOULD BE THE WINDS ON THE BACKSIDE OF THIS STORM.
A GUSTY NORTHWESTERLY WIND IS EXPECTED MAINLY FROM LATER THURSDAY
INTO FRIDAY BEFORE SUBSIDING AS HIGH PRESSURE SETTLES IN FRIDAY
NIGHT AND OVER THE WEEKEND.
&&
.MARINE...
A WEAK COLD FRONT HAS CROSSED THE AREA THIS EVENING. THERE HAS
BEEN AN INCREASE IN THE WINDS AS THEY HAVE TURNED NORTHWESTERLY.
THERE IS CAA FORECAST THROUGH THE OVERNIGHT AND THIS COLDER AIR
MOVING OVER THE MILDER WATER COUPLED WITH A TIGHTENED PRESSURE
GRADIENT FOR AWHILE, WILL ALLOW FOR BETTER VERTICAL MIXING. AS A
RESULT, A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR DELAWARE BAY
UNTIL 11Z WEDNESDAY. IT APPEARS THE WINDS SHOULD SUBSIDE BELOW
ADVISORY CRITERIA HERE EARLY WEDNESDAY MORNING, THEREFORE WILL
ONLY CARRY THE ADVISORY THROUGH THE OVERNIGHT FOR NOW. THE
ADVISORY REMAINS AS IS FOR THE OCEAN ZONES.
OTHERWISE, HIGH PRESSURE WILL THEN BUILD INTO THE REGION THROUGH
THURSDAY AND EXPECT BOTH SEAS AND WIND TO GRADUALLY SUBSIDE AS A
RESULT. THE NEXT FEATURE TO IMPACT THE MARINE AREA WILL BE LOW
PRESSURE SYSTEM WHICH IS EXPECTED TO FORM WELL OFF THE NC CST AND
MOVE NEWD TO OFF THE NEW ENG CST. THIS LOW IS EXPECTED TO RAPIDLY
INTENSIFY OFF THE NEW ENG CST. THE PRESSURE GRADIENT BETWEEN THE
STRENGTHENING LOW AND HIGH PRESSURE BUILDING IN TO THE ERN CONUS
BY FRIDAY WILL DEVELOP STRONG WINDS. SCA CONDS ARE LIKELY AND GALE
CONDS POSSIBLE THURSDAY NIGHT INTO FRIDAY. FORTUNATELY, IT LOOKS
TO BE A SHORT-LIVED EVENT AS THE BUILDING HIGH MOVES CLOSER TO THE
REGION AND CAUSES BOTH WIND AND SEAS TO DECREASE FRIDAY THROUGH
THE WEEKEND.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FROST ADVISORY UNTIL 9 AM EST WEDNESDAY FOR PAZ070-071.
FREEZE WARNING UNTIL 9 AM EST WEDNESDAY FOR PAZ067>069.
NJ...FROST ADVISORY UNTIL 9 AM EST WEDNESDAY FOR NJZ012>019-023>026.
FREEZE WARNING UNTIL 9 AM EST WEDNESDAY FOR NJZ020>022-027.
DE...FROST ADVISORY UNTIL 9 AM EST WEDNESDAY FOR DEZ001>004.
MD...FROST ADVISORY UNTIL 9 AM EST WEDNESDAY FOR MDZ008-012-015-019-
020.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ430-431.
&&
SYNOPSIS...GIGI
NEAR TERM...IOVINO
SHORT TERM...GIGI
LONG TERM...GORSE
AVIATION...GORSE
MARINE...GORSE/NIERENBERGHazardous weather outlook, Nov 3, 9:44 PM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 944 PM EST TUE NOV 3 2009 NJZ001-007>010-PAZ054-055-060>062-042130- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON- 944 PM EST TUE NOV 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>019-023>026-PAZ070-071- 042130- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-DELAWARE-PHILADELPHIA- 944 PM EST TUE NOV 3 2009 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ020>022-027-PAZ067>069-042130- OCEAN-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY- BUCKS- 944 PM EST TUE NOV 3 2009 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-042130- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 944 PM EST TUE NOV 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-042130- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 944 PM EST TUE NOV 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.